PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On the convergence scheme in the CRR model

Volume 49 / 2022

Tomasz Kostrzewa Applicationes Mathematicae 49 (2022), 113-146 MSC: Primary 05B35; Secondary 60G50, 91G20. DOI: 10.4064/am2469-11-2022 Published online: 2 January 2023


We investigate the convergence scheme from the discrete to the continuous time model in the binomial tree model of Cox-Ross-Rubinstein (CRR). We introduce the notion of $\bar\Sigma $-decomposition and we classify the financial payoffs according to their representation in terms of $\bar\Sigma $ functions in the CRR model. We find the exact convergence rate for a single $\bar\Sigma $ function and we obtain the general convergence scheme for their linear combinations. This way, we get a universal and convenient tool to investigate the payoffs in the continuous time model by reducing the problem to the discrete time model. An illustration of this method is retrieving the formula for the double barrier option price in the Black–Scholes model, in the form of the sum of an infinite series, derived by N. Kunitomo and M. Ikeda in 1992. To the best of our knowledge, it is the first time that the double barrier options payoff is obtained by convergence from the discrete time model. Finally, we show that an alternative form of the results obtained corresponds to P. Biane’s research in the area of the Riemann function.


  • Tomasz KostrzewaInstitute of Mathematics
    University of Warsaw
    02-097 Warszawa, Poland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image